Ask an expert
Question

29 Jul 2005

Allergic Reaction to Clopamon
HI Doc

I am hoping you can clear up a few things for me. The other day I had an allergic reaction to clopamon. I never knew I was allergic to it but one night my face started pulling to one side and my eyes were rolling into the back of my head. My husband rushed me to the hospital after getting an injection the Doc said I am allergic to clopamon some of the medication I got for the flu I had. I now have to get a medical allert braclet. I would like to find out more about clopamon and if there is anything in clopamon that can be in another tablet also what can happen if I don't get to the doc in time and I am having a allergic reaction. Because I am scared that it happens again. It was really scary! Is there maybe a website I can go to do research.

Thanks in advance
Lisa
Answer 6,137 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Lisa, it sounds more like an increased susceptibility to the side effects (extrapyramidal symptoms) of metoclopramide than a true allergy – in other words I doubt that your lungs will “close up” and you will die. That said, it is still a very unpleasant thing to happen and the best would be to treat it as a true allergy. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17884 votes
Vote